Alert archive / Texas / Freeze Warnings in 2007

Freeze Warning 3, NWS Midland/Odessa, TX

November 14, 20075 counties in Texas; Lea County, New Mexico

NWS Midland/Odessa, TX issued this freeze warning at Nov 14, 2007, 2:59 PM CST for 5 counties in Texas; Lea County, New Mexico. It took effect at Nov 15, 2007, 4:00 AM CST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 14, 2007, 2:59 PM CST (20:59 UTC)
In effect from
Nov 15, 2007, 4:00 AM CST
Expired
Nov 15, 2007, 8:00 AM CST
In force
4 hr
Issued by
NWS Midland/Odessa, TX

Counties Lea County, NM, Andrews County, TX, Borden County, TX, Dawson County, TX, Gaines County, TX, Martin County, TX

The radar

The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 21:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2007-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2007-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMAF 142059
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
259 PM CST WED NOV 14 2007

...LOCALLY STRONG NORTHEAST WINDS WILL OCCUR THROUGH GUADALUPE PASS
LATE THIS AFTERNOON THROUGH MID THURSDAY MORNING...

...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF THE SOUTHEAST NEW 
MEXICO PLAINS AND NORTHERN PERMIAN BASIN FROM 400 AM CST TO 800
AM CST...

.A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT
WILL GENERATE WINDY CONDITIONS ACROSS SOUTHEAST NEW MEXICO AND WEST
TEXAS THROUGH LATE AFTERNOON BEFORE THE WINDS DIMINISH. HOWEVER...
VERY STRONG NORTHEAST GAP WINDS WILL OCCUR THROUGH GUADALUPE PASS
FROM LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING.  WIND
SPEEDS THROUGH GUADALUPE PASS WILL RISE TO 40 TO 50 MPH...WITH A
FEW GUSTS AROUND 60 MPH BEFORE WINDS DECREASE TO THE 20 TO 30 MPH
RANGE THERE LATE THURSDAY MORNING.

AN AREA OF SURFACE HIGH PRESSURE WILL SETTLE SOUTH INTO EAST CENTRAL
NEW MEXICO AND THE TEXAS PANHANDLE OVERNIGHT.  THIS WILL ALLOW
WINDS TO BECOME LIGHT AND VARIABLE ALONG AND NORTH OF A HALFWAY...
JAL...ANDREWS...TARZAN AND GAIL LINE.  THE COMBINATION OF THE
LIGHT WINDS WITH CLEAR SKIES AND A DRY...COLD AIRMASS WILL RESULT IN
TEMPERATURES DROPPING INTO THE MID TO UPPER 20S IN THESE AREAS
THURSDAY MORNING.

NMZ033-034-TXZ045>047-050-051-151030-
/O.CAN.KMAF.WI.Y.0015.000000T0000Z-071114T2200Z/
/O.NEW.KMAF.FZ.W.0003.071115T1000Z-071115T1400Z/
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
ANDREWS-MARTIN-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON
259 PM CST WED NOV 14 2007 /159 PM MST WED NOV 14 2007/

...FREEZE WARNING IN EFFECT FROM 4 AM CST /3 AM MST/ TO 8 AM CST
/7 AM MST/ THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM CST /3 AM MST/ TO
8 AM CST /7 AM MST/ THURSDAY.  THE WIND ADVISORY HAS BEEN
CANCELED. 

NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE WILL DIMINISH BY LATE
THIS AFTERNOON.  SINCE WIND SPEEDS WILL NOT EXCEED THESE LEVELS...
THE WIND ADVISORY HAS BEEN CANCELED.

CLEAR SKIES AND A DRY...COLD AIRMASS WILL ALLOW TEMPERATURES TO
DROP INTO THE MID TO UPPER 20S ROUGHLY ALONG AND NORTH OF A
HALFWAY...JAL...ANDREWS...TARZAN AND GAIL LINE BY THURSDAY
MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

NMZ027>029-TXZ048-052-053-057>063-067>070-142200-
/O.CAN.KMAF.WI.Y.0015.000000T0000Z-071114T2200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-SCURRY-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...TATUM...SNYDER...BIG SPRING...
COLORADO CITY...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...
KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE...
MCCAMEY...RANKIN...BIG LAKE
259 PM CST WED NOV 14 2007 /159 PM MST WED NOV 14 2007/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
WIND ADVISORY. 

NORTHEAST WINDS IN THE 20 TO 30 MPH RANGE WILL DIMINISH BY LATE
THIS AFTERNOON.  SINCE WIND SPEEDS WILL NOT EXCEED THESE LEVELS...
THE WIND ADVISORY HAS BEEN CANCELED.

$$

TXZ258-151030-
/O.CON.KMAF.HW.W.0032.000000T0000Z-071115T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
159 PM MST WED NOV 14 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THURSDAY...

NORTHEAST WINDS WILL INCREASE TO 45 TO 50 MPH THROUGH GUADALUPE
PASS FROM LATE THIS AFTERNOON THROUGH EARLY THURSDAY MORNING. A
FEW GUSTS AROUND 60 MPH WILL OCCUR WITH THESE STRONGER WINDS.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
1 follow-up statement
000 
WWUS74 KMAF 151026
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
426 AM CST THU NOV 15 2007

...LOCALLY STRONG NORTHEAST WINDS WILL CONTINUE THROUGH GUADALUPE
PASS THROUGH MID MORNING...

...A FREEZE WARNING IS IN EFFECT FOR PORTIONS OF THE SOUTHEAST
NEW MEXICO PLAINS AND NORTHERN PERMIAN BASIN THROUGH 800 AM
CST...

.A TIGHT PRESSURE GRADIENT IN THE WAKE OF A STRONG COLD FRONT
WILL CONTINUE TO GENERATE VERY STRONG NORTHEAST GAP WINDS THROUGH
GUADALUPE PASS THROUGH EARLY THIS MORNING. WIND SPEEDS
THROUGH GUADALUPE PASS WILL REMAIN AT 40 TO 50 MPH...WITH A FEW
GUSTS AROUND 60 MPH BEFORE WINDS DECREASE TO THE 20 TO 30 MPH
RANGE LATE THIS MORNING.

AN AREA OF SURFACE HIGH PRESSURE HAS SETTLED SOUTH INTO EAST
CENTRAL NEW MEXICO AND THE TEXAS PANHANDLE. THIS HAS ALLOWED
WINDS TO DECREASE TO 5 TO 10 MPH ACROSS THE NORTHERN PERMIAN
BASIN. THE COMBINATION OF THE LIGHT WINDS WITH CLEAR SKIES AND A
DRY...COLD AIRMASS WILL RESULT IN TEMPERATURES DROPPING INTO THE
MID TO UPPER 20S NORTH OF A LINE FROM JAL...TO BIG SPRING...TO
COLORADO CITY.

NMZ033-034-TXZ045>047-050-051-151400-
/O.CON.KMAF.FZ.W.0003.000000T0000Z-071115T1400Z/
CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-
ANDREWS-MARTIN-
INCLUDING THE CITIES OF...HOBBS...LOVINGTON...EUNICE...JAL...
SEMINOLE...LAMESA...GAIL...ANDREWS...STANTON
426 AM CST THU NOV 15 2007 /326 AM MST THU NOV 15 2007/

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/
THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST /7 AM MST/ THIS
MORNING. 

CLEAR SKIES AND A DRY...COLD AIRMASS WILL ALLOW TEMPERATURES TO
DROP INTO THE MID TO UPPER 20S ROUGHLY ALONG AND NORTH OF A
JAL...TO BIG SPRING...TO COLORADO CITY LINE.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

TXZ258-151500-
/O.CON.KMAF.HW.W.0032.000000T0000Z-071115T1500Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
326 AM MST THU NOV 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS
MORNING. 

NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS AROUND 60 MPH BEHIND
A STRONG COLD FRONT WILL CONTINUE IN THE GUADALUPE PASS AREA THROUGH
EARLY THIS MORNING BEFORE DIMINISHING.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING.  SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Nov 14, 2:31 PM CST, 28 minutes earlier.

Area forecast discussion, Nov 14, 2:31 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CST WED NOV 14 2007

.DISCUSSION...
A COLD FRONT EXTENDED FROM JUST NORTH OF VAN HORN TO THE DAVIS
MOUNTAINS...THEN EAST TO SANDERSON AT 14/20Z.  GUSTY NORTH WINDS
PREVAILED BEHIND THE FRONT ALONG WITH COOLER TEMPERATURES GENERALLY
IN THE 60S.  ALTHOUGH A FEW LOCATIONS REACHED 30 MPH SUSTAINED AND
GUSTS TO 40 MPH...WIND SPEEDS...FOR THE MOST PART...REMAINED BELOW
ADVISORY CRITERIA.  THEREFORE...WILL CANCEL THE WIND ADVISORY.  WIND
SPEEDS WERE ON THE WAY UP IN GUADALUPE PASS...AND EXPECT THIS TO
CONTINUE ESPECIALLY AFTER NIGHTFALL AS DIURNAL EFFECTS WILL AID
FUNNELING OF AIR THROUGH THE PASS.  WIND SPEEDS OF 35 TO 45 MPH AND
GUSTS AS HIGH AS 65 MPH ANTICIPATED IN GUADALUPE PASS OVERNIGHT AND
AFTER DAYBREAK THURSDAY MORNING...AND WILL KEEP THE HIGH WIND
WARNING GOING THERE.

A SURFACE RIDGE WILL SETTLE SOUTH INTO THE AREA OVERNIGHT.  THINK
WIND SPEEDS WILL TAPER OFF OVER LEA COUNTY AND EASTWARD ACROSS THE
NORTHERN PERMIAN BASIN...AREAS WHICH WILL BE CLOSEST TO THE CENTER
OF THE SURFACE HIGH.  SINCE DEWPOINTS WERE ALREADY 5 TO 10 DEGREES
LOWER THAN MODEL AND MOS DATA...THEYLL LIKELY BE IN THE TEENS THERE
BY THURSDAY MORNING.  SINCE SKIES WILL REMAIN CLEAR THESE AREAS...
THINK WE COULD SEE MIN TEMPERATURES IN THE UPPER 20S.  WILL GO AHEAD
AND ISSUE A FREEZE WARNING FOR CENTRAL AND SOUTHERN LEA...GAINES...
DAWSON...BORDEN...ANDREWS AND MARTIN COUNTIES.  THINK WIND SPEEDS
WILL STAY UP ENOUGH OVER THE REST OF THE NORTHERN CWA TO PREVENT A
HARD FREEZE FROM OCCURRING... WHILE MID AND HIGH CLOUD ALONG WITH
SURFACE WINDS OF AT LEAST 5 TO 10 KT FURTHER SOUTH WILL KEEP
TEMPERATURES WELL ABOVE FREEZING IN MOST LOCATIONS.

COOLER THAN NORMAL TEMPERATURES WILL CONTINUE THURSDAY AND THURSDAY
NIGHT...ALTHOUGH MID AND HIGH CLOUDS WILL BEGIN TO INCREASE OVER THE
AREA THURSDAY NIGHT AS A CUTOFF LOW OFF THE BAJA PENINSULA LURCHES
EASTWARD.  THIS WILL KEEP TEMPERATURES FROM DROPPING TOO FAR.  WILL
LEAVE THE TOKEN ISOLATED SHOWERS IN THE FORECAST BOTH THURSDAY NIGHT
OVER THE WEST AND FRIDAY OVER THE REST OF THE AREA.  HAVE FOLLOWED
THE ECMWF WHICH HAS BEEN THE MOST CONSISTENT WITH THIS FEATURE FOR
THE LAST COUPLE OF DAYS.  THEREAFTER...IT APPEARS WE WILL WARM BACK
ABOVE NORMAL THROUGH MOST OF THE REST OF THE EXTENDED AS AN UPPER
RIDGE BUILDS OVER THE REGION...BEFORE AN UPPER TROUGH DIGS OVER THE
SOUTHWESTERN CONUS.  TEMPERATURES NEXT WEDNESDAY MAY HAVE TO BE
COOLED...BUT THIS WILL DEPEND ON A COLD FRONT THAT COULD MOVE INTO
THE AREA AHEAD OF SAID UPPER TROUGH.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              32  60  39  71  /   0   0   0  10
CARLSBAD NM                32  62  38  71  /   0   0  10  20
DRYDEN TX                  46  62  41  70  /  10   0   0  10
FORT STOCKTON TX           41  61  45  72  /  10   0   0  10
GUADALUPE PASS TX          34  57  41  62  /   0   0  10  20
HOBBS NM                   27  61  37  72  /   0   0  10  20
MARFA TX                   38  56  34  65  /  10   0  10  10
MIDLAND INTL AIRPORT TX    34  60  38  72  /   0   0   0  10
ODESSA TX                  34  60  38  71  /   0   0   0  10
WINK TX                    34  63  38  76  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WARNING FROM 3 AM TO 7 AM MST THURSDAY FOR THE FOLLOWING
     ZONES...CENTRAL LEA COUNTY...SOUTHERN LEA COUNTY.

TX...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 8 AM MST THURSDAY
     FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

     FREEZE WARNING FROM 4 AM TO 8 AM CST THURSDAY FOR THE FOLLOWING
     ZONES...ANDREWS...BORDEN...DAWSON...GAINES...MARTIN.

&&

99/67
Hazardous weather outlook, Nov 14, 2:56 PM CST, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
256 PM CST WED NOV 14 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-152100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
256 PM CST WED NOV 14 2007 /156 PM MST WED NOV 14 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HIGH WIND WARNING REMAINS IN EFFECT THROUGH TOMORROW MORNING FOR
GUADALUPE PASS. EXPECT WIND SPEEDS OF 35 TO 45 MPH WITH GUSTS TO
NEAR 65 MPH.

A FREEZE WARNING IS ALSO IN EFFECT FOR CENTRAL AND SOUTHERN LEA
COUNTY IN NEW MEXICO...AND FOR THE NORTHWESTERN AND NORTH CENTRAL
PERMIAN BASIN. EXPECT TO SEE OVERNIGHT LOW TEMPERATURES TO DROP
INTO THE UPPER 20S OVERNIGHT UNDER CLEAR SKIES AND CALM WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

13

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 4:25 AM CSTHigh Wind WarningMAF29 hr
Nov 14, 10:30 AM CSTWind AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 11 more4 hr

Nearby

Freeze Warnings in Texas, 2007Freeze Warnings in New Mexico, 2007Every freeze warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.